Alert archive / New York / Flash Flood Warnings in 2007
Flash Flood Warning 35, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 18, 2007, 7:59 AM EDT for Kings County, Nassau County, Queens County, New York. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 18, 2007, 7:59 AM EDT (11:59 UTC)
- Expired
- Jul 18, 2007, 10:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Kings County, NY, Nassau County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 81 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 8:05 AM EDT | FLASH FLOOD | Bay Ridge, NY | FLASH FLOODING GOWANUS EXPRESSWAY AND I-278 |
| Jul 18, 8:41 AM EDT | FLASH FLOOD | Port Washington, NY | MULTIPLE ROAD CLOSURES DUE TO FLASH FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 12.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 181201
FFWOKX
NYC047-059-081-181400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
759 AM EDT WED JUL 18 2007
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
QUEENS COUNTY IN SOUTHEAST NEW YORK...
NASSAU COUNTY IN SOUTHEAST NEW YORK...
KINGS COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 1000 AM EDT...
* AT 752 AM EDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENNEDY
AIRPORT...LYNBROOK...WOODBURY...WHITESTONE...WESTBURY...WANTAGH...
VALLEY STREAM...SYOSSET...SANDS POINT...PORT WASHINGTON...
PLAINVIEW...OZONE PARK...OYSTER BAY...MINEOLA...MASSAPEQUA...
MANHASSET...LEVITTOWN...LAGUARDIA AIRPORT...JAMAICA...JACKSON
HEIGHTS...HOWARD BEACH...HICKSVILLE...HEMPSTEAD...GREAT NECK...GLEN
COVE...GARDEN CITY...FLUSHING...FARMINGDALE...ELMONT...CROWN
HEIGHTS...BROOKVILLE...BAYVILLE...BAYSIDE...BALDWIN AND ASTORIA
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE
WARNED AREA AS ADDITIONAL STORMS MOVE INTO THE REGION.
EXCESSIVE RAINFALL IS RESULTING IN FLOODING IN URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS LOW LYING
SPOTS. MANY ROADS ARE ALREADY FLOODED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 4061 7402 4054 7392 4058 7380 4058 7354
4061 7342 4091 7349 4092 7357 4090 7366
4080 7389 4075 7394 4069 7399
$$
MET1 follow-up statement
000
WGUS71 KOKX 181309
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
907 AM EDT WED JUL 18 2007
NYC047-059-081-181400-
KINGS NY-NASSAU NY-QUEENS NY-
907 AM EDT WED JUL 18 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT FOR
QUEENS...NASSAU AND KINGS COUNTIES...
AT 902 AM EDT...THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AFFECTED
AREA WITH ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING OVER THE
WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODBURY...
WHITESTONE...WESTBURY...SYOSSET...SANDS POINT...PORT WASHINGTON...
PLAINVIEW...OYSTER BAY...MINEOLA...MANHASSET...LEVITTOWN...LAGUARDIA
AIRPORT...JACKSON HEIGHTS...HICKSVILLE...GREAT NECK...GLEN COVE...
GARDEN CITY...FLUSHING...FARMINGDALE...BROOKVILLE...BAYVILLE...
BAYSIDE AND ASTORIA
ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4061 7402 4054 7392 4058 7380 4058 7354
4061 7342 4091 7349 4092 7357 4090 7366
4080 7389 4075 7394 4069 7399
$$
DSWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:59 AM EDT, 4 hours earlier.
Area forecast discussion, Jul 18, 3:59 AM EDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 359 AM EDT WED JUL 18 2007 .SYNOPSIS... WEAK HIGH PRESSURE OVER NEW ENGLAND WILL SLIDE EAST AS A WARM FRONT SOUTH OF THE AREA MOVES SLOWLY NORTH...PASSING ACROSS THE REGION TODAY. LOW PRESSURE OVER THE WESTERN GREAT LAKES WILL DEEPEN AND TRACK SLOWLY EAST TONIGHT THROUGH THURSDAY...MOVING INTO SOUTHEASTERN CANADA LATE THURSDAY THROUGH FRIDAY. A TRAILING COLD FRONT FROM THE LOW WILL MOVE ACROSS THE REGION LATE THURSDAY NIGHT INTO FRIDAY MORNING. HIGH PRESSURE BUILDS IN FROM THE MIDWEST FRIDAY NIGHT THROUGH SUNDAY NIGHT...AS AN UPPER LEVEL LOW MEANDERS AROUND THE NORTHEASTERN STATES. THE HIGH THEN SLIDES SOUTH INTO THE CAROLINAS AND MID ATLANTIC COASTAL WATERS BY TUESDAY AS THE UPPER LOW MOVES WESTWARD TO THE LOWER GREAT LAKES. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MARINE LAYER OVER MUCH OF THE AREA WITH WARM FRONT TO THE SOUTH...WITH FOG AND STRATUS WIDESPREAD. SHORT WAVE PASSING THROUGH THE AREA THIS MORNING WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA...BECOMING MORE LIKELY BY LATE THIS MORNING. WITH THE MARINE LAYER IN PLACE THE ATMOSPHERE WILL NOT BECOME UNSTABLE FOR ANY STRONG THUNDERSTORMS. MARINE LAYER MAY REMAIN OVER LONG ISLAND AND COASTAL SOUTHEASTERN CONNECTICUT WELL INTO THE AFTERNOON WITH INLAND AREAS BREAKING OUT. BEST INSTABILITY BY THIS TIME WILL BE SOUTH OF THE AREA. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... ATMOSPHERE DRIES THIS EVENING INTO EARLY THURSDAY WITH WEAK UPPER LEVEL RIDGING AND WILL LOWER POPS TO SLIGHT CHANCE. DIGGING UPPER TROUGH WITH STRONG VORT MAX APPROACHES THE AREA LATER THURSDAY AND THURSDAY WITH CHANCES AGAIN INCREASING FOR SHOWERS AND THUNDERSTORMS...WILL COME UP TO LIKELY WESTERN AREAS BY LATE IN THE DAY AS UPPER TROUGH MOVES INTO THE AREA. ATMOSPHERE WILL BE MORE UNSTABLE AND POTENTIAL EXIST FOR SOME STRONG THUNDERSTORMS BY LATE IN THE DAY INTO THE EVENING. PRECIPITABLE WATER VALUES ARE INCREASING AND THERE IS THE POTENTIAL FOR HEAVY RAINFALL WITH ANY OF THE SHOWERS AND THUNDERSTORMS. HAVE LEANED TOWARD THE GFS WITH THE TIMING OF THE LOW AND COLD FRONT THROUGH THE AREA WITH THE NAM MUCH FASTER. THUS WILL BRING COLD FRONT THROUGH LATE THURSDAY NIGHT INTO FRIDAY MORNING. WITH SOME UNCERTAINTY IN THE TIMING OF THE FRONT WILL CONTINUE WITH LOW END CHANCE POPS THROUGH FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ONLY CHANGE AT THIS TIME WAS TO LOWER TEMPERATURES FOR FRIDAY NIGHT AND SATURDAY AS AIR BEHIND COLD FRONT WILL BE A BIT COOLER. LEANED TOWARDS 0Z ECMWF/6Z GFS BLEND IN THE EXTENDED. MAIN VARIABLE IS THE BEHAVIOR OF THE CUTOFF LOW THAT WILL BE OVER THE NORTHEASTERN US ON SATURDAY...THE ECMWF AND 12Z GFS RETROGRADE IT WESTWARD OVER THE WEEKEND THEN MOVE IT BACK EAST INTO THE REGION EARLY NEXT WEEK...THIS WOULD KEEP THINGS UNSETTLED/COOL EARLY...AND LATE IN THE PERIOD AND DRY AND SEASONABLE IN BETWEEN. 6Z GFS AND 0Z GFS ENSEMBLE MEAN WOULD LOW NE AND ALLOW FOR VERY WARM AIR TO BUILD IN BY TUESDAY AND CONTINUE INTO THE MIDDLE OF NEXT WEEK FROM THE PLAINS...FOR NOW THE FORECAST IS A COMPROMISE BETWEEN THE TWO CAMPS...BUT IF TRENDS OF 12Z MODELS HOLD...IT APPEARS THAT THERE MIGHT NOT BE A LARGE WARM UP NEXT WEEK AS WAS ORIGINALLY THOUGHT. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... IFR CIGS AND LOW-END MVFR TO IFR VSBYS HAVE SPREAD ACROSS JFK/ISP AND ALL OF EASTERN LONG ISLAND AS OF 05Z. EXPECT THESE TO REACH LGA SHORTLY...AND THE CIGS WILL LIKELY AFFECT EWR/TEB/HPN/BDR/GON LATE TONIGHT. DISSIPATION OF LOW CIGS IS UNCERTAIN FOR WED MORNING. SCT SHOWERS AND POSSIBLY A FEW TSTMS WILL BE SPREADING INTO THE AREA DURING THE MORNING IN ASSOCIATION WITH AN APPROACHING WARM FRONT. THIS ACTIVITY MAY HELP TO MIX OUT THE LOW STRATUS TO SOME EXTENT...BUT THE CONVECTION WILL BRING AT LEAST INTERMITTENT LOWER CIGS AND VSBYS OF ITS OWN...ALONG WITH LIKELY AIR TRAFFIC FLOW PROBLEMS. INCREASINGLY SOUPY ATMOSPHERE AND UNCERTAINTY AS TO COVERAGE AND TIMING OF SHOWER/TSTM CLUSTERS MAKE THE DETAILS OF CIGS/VSBYS AT THE TERMINALS DIFFICULT TO PIN DOWN...BUT GENERALLY EXPECT MVFR CONDITIONS AT BEST FOR MOST LOCATIONS...WITH PERIODS OF IFR POSSIBLE. WARM FRONT FCST TO MOVE THROUGH THE AREA BY EARLY WED EVENING. THIS SHOULD PROVIDE A GENERAL IMPROVEMENT IN CIGS AROUND NYC...LIKELY RETURNING TO VFR...ALONG WITH A DECREASE IN SHOWER ACTIVITY TO WIDELY SCATTERED AT MOST. SOME MVFR VSBYS WITH LIGHT MIST WILL PROBABLY LINGER THROUGH THE EVENING DUE TO THE WET GROUND AND RESIDUAL NEAR SFC MOISTURE. OUTLOOK FROM 06Z THURSDAY THROUGH SATURDAY...MVFR VSBYS WILL PROBABLY LINGER LATE WED NIGHT INTO THU MORNING...AND CANNOT RULE OUT A RETURN OF PATCHY MARINE STRATUS AS WELL...ALTHOUGH IT WILL BE LESS LIKELY IN THE WARM SECTOR. LITTLE IF ANY SHOWER ACTIVITY EXPECTED WED NIGHT AND THU MORNING. THEN ANOTHER ROUND OF SHOWERS AND TSTMS WITH MVFR OR LOWER CONDITIONS LIKELY AGAIN THU AFTERNOON AND THU NIGHT AS A COLD FRONT AT THE SFC AND LOW PRESSURE ALOFT SLOWLY APPROACH THE REGION. FRONT SHOULD MOVE OFFSHORE FRI MORNING...WITH MAINLY VFR CONDITIONS THEN PREVAILING FOR THE REST OF FRI AND SAT. LOCALIZED AND BRIEF SUB-VFR CONDITIONS WILL REMAIN POSSIBLE IN ASSOCIATION WITH SHOWERS DURING THIS PERIOD. && .MARINE... A WARM FRONTAL BOUNDARY REMAINS SOUTH OF THE WATERS ACROSS SRN NJ EARLY THIS MORNING. THIS FRONT WILL MOVE SLOWLY NORTHWARD TODAY... PASSING THROUGH THE LOCAL WATERS BY EARLY THIS EVENING. A RELATIVELY LIGHT SE FLOW WILL PERSIST AHEAD OF THE WARM FRONT TODAY...SHIFTING TO SW BUT REMAINING LIGHT TONIGHT BEHIND THE FRONT. SOUTHERLY FLOW WILL INCREASE THU AHEAD OF A STRONG COLD FRONT AND LOW PRESSURE SYSTEM MOVING THROUGH THE EASTERN GREAT LAKES INTO THE NORTHEAST. WINDS AND SEAS SHOULD REMAIN JUST BELOW SCA CRITERIA THU...BUT SOME 20 KT GUSTS AND 4 FT SEAS ARE LIKELY IN THE OCEAN ZONES. SEAS SHOULD FINALLY BUILD TO SCA CRITERIA THU NIGHT AS THE SOUTHERLY FLOW INCREASES A BIT MORE IN ASSOCIATION WITH A LLJ AHEAD OF THE COLD FRONT. AS USUAL...NEAR SURFACE INVERSION WILL KEEP WINDS AND SEAS SOMEWHAT BELOW MODEL GUIDANCE VALUES...BUT DO EXPECT SOME GUSTS TO NEAR 25 KT ALONG WITH SEAS BUILDING TO 4-6 FT ON THE OCEAN DURING THIS TIME. AS HAS BEEN THE CASE ALL SUMMER IN MDT-STRONG SOUTHERLY FLOW...UNDERCUT THE WAVEWATCH FCSTED SEA HGTS BY A FEW FEET THU NIGHT INTO FRI. THE COLD FRONT SHOULD MOVE PAST NYC FRI MORNING AND SLOWLY PROGRESS OFFSHORE DURING THE DAY. STILL SOME UNCERTAINTY AS TO HOW FAR THIS FRONT WILL GET OFFSHORE BEFORE STALLING...BUT FOR NOW WENT WITH THE GFS SOLUTION WHICH MANAGES TO GET THE FRONT THROUGH ALL OF THE FCST WATERS BY FRI EVENING. EXPECT A WIND SHIFT TO W/NW BEHIND THE FRONT WITH DIMINISHING WIND SPEEDS AND GRADUALLY SUBSIDING SEAS. AT THIS POINT THE WEEKEND LOOKS DECENT WITH GENERALLY LIGHT TO MODERATE OFFSHORE FLOW OF 15 KT OR LESS...AND SEAS DROPPING BELOW 5 FT OFFSHORE SOMETIME ON SATURDAY. && .HYDROLOGY... NO SIGNIFICANT HEAVY PRECIPITATION TODAY THROUGH THURSDAY...WITH NO HYDROLOGIC PROBLEMS. HIGH LOW LEVEL MOISTURE...WITH PRECIPITABLE WATER VALUES 2 INCHES OR GREATER...THURSDAY NIGHT INTO EARLY FRIDAY WILL LEAD TO THE POSSIBILITY OF HEAVY RAINFALL DURING THE PERIOD...WITH WIDESPREAD 1 TO 1 1/2 INCHES...AND LOCALLY 2 INCHES OR MORE. THERE WILL BE THE POTENTIAL FOR LOCALIZED RIVER/STREAM FLOODING DEPENDING ON WHERE LOCALIZED HEAVY PRECIPITATION FALLS. URBAN...POOR DRAINAGE...AND LOW LYING FLOODING WILL ALSO BE POSSIBLE DURING THIS TIME FRAME. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...MET NEAR TERM...MET SHORT TERM...MET LONG TERM...MET AVIATION...CJ MARINE...CJ HYDROLOGY...MET
Hazardous weather outlook, Jul 18, 4:30 AM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 430 AM EDT WED JUL 18 2007 CTZ005>012-NJZ002>006-011-NYZ067>081-191000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 430 AM EDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR THURSDAY INTO THURSDAY NIGHT THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT. DAMAGING WIND GUSTS ARE THE PRIMARY THREAT. FREQUENT...AND POTENTIALLY DEADLY...LIGHTNING IS ALSO POSSIBLE WITH ANY OF THE THUNDERSTORMS. IN ADDITION TO THE POTENTIAL FOR SEVERE THUNDERSTORMS THURSDAY NIGHT...VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. WIDESPREAD RAINFALL OF 1 TO 1 1/2 INCHES WITH LOCALLY 2 INCHES OR MORE IS POSSIBLE. THERE IS THE POTENTIAL FOR LOCALIZED RIVER AND STREAM FLOODING. URBAN...POOR DRAINAGE...AND LOW LYING FLOODING WILL ALSO BE POSSIBLE DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ330-335-338-340-345-350-353-355-191000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 430 AM EDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR THURSDAY INTO THURSDAY NIGHT THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT. WIND GUSTS OVER 35 KT ARE THE PRIMARY THREAT. FREQUENT...AND POTENTIALLY DEADLY...LIGHTNING IS ALSO POSSIBLE WITH ANY OF THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 6:48 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 648 AM EDT WED JUL 18 2007 NJZ003-NYZ071-181130- BERGEN-SOUTHERN WESTCHESTER- 648 AM EDT WED JUL 18 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BERGEN AND WESTCHESTER COUNTIES... AT 646 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HACKENSACK...AND MOVING EAST AT 30 MPH. THIS STORM WILL BE... NEAR NORWOOD BY 700 AM. NEAR YONKERS BY 705 AM. NEAR NEW ROCHELLE BY 710 AM. NEAR SCARSDALE BY 715 AM. NEAR HARRISON BY 720 AM. NEAR PORT CHESTER BY 725 AM. SMALL HAIL...AND WINDS AROUND 35 MPH ARE EXPECTED WITH THIS STORM. MET
Special weather statement, Jul 18, 7:10 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 710 AM EDT WED JUL 18 2007 NYZ071>073-181215- BRONX-NEW YORK (MANHATTAN)-SOUTHERN WESTCHESTER- 710 AM EDT WED JUL 18 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BRONX...NEW YORK AND WESTCHESTER COUNTIES... AT 704 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RIVERDALE...OR NEAR EAST TREMONT...AND MOVING EAST AT 30 MPH. THIS STORM WILL BE... NEAR CO-OP CITY BY 715 AM. NEAR NEW ROCHELLE BY 720 AM. NEAR RYE BY 730 AM. WINDS AROUND 35 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAINFALL OF UP TO 1 INCH IN AN HOUR IS ALSO LIKELY WITH THIS STORM...RESULTING IN PONDING ON ROADS AND LOW LYING AREAS. USE CAUTION WHEN ENCOUNTERING THIS STORM. MET
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:46 AM EDT | Flash Flood Warning | OKX | Suffolk | 119 min |
| Jul 18, 8:49 AM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 41 min |
| Jul 18, 8:50 AM EDT | Special Marine Warning | OKX | 40 min | |
| Jul 18, 9:19 AM EDT | Tornado Warning | OKX | Suffolk | 10 min |
| Jul 18, 9:29 AM EDT | Special Marine Warning | OKX | 61 min | |
| Jul 18, 9:57 AM EDT | Flash Flood Warning | OKX | Kings, Queens | 2 hr |
| Jul 18, 10:33 AM EDT | Flash Flood Warning | OKX | Suffolk | 3 hr |
| Jul 18, 10:59 AM EDT | Special Marine Warning | OKX | 36 min | |
| Jul 18, 11:16 AM EDT | Special Marine Warning | OKX | 29 min |
Nearby
Flash Flood Warnings in New York, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.